Bose-Einstein correlations for Lévy stable source distributions

T. Csörgo, S. Hegyi, W. A. Zajc

Research output: Contribution to journalArticle

78 Citations (Scopus)


The peak of the two-particle Bose-Einstein correlation functions has a very interesting structure. It is often believed to have a multivariate Gaussian form. We show here that for the class of stable distributions, characterized by the index of stability 0 < α ≤ 2, the peak has a stretched exponential shape. The Gaussian form corresponds then to the special case of α = 2. We give examples for the Bose-Einstein correlation functions for univariate as well as multivariate stable distributions, and we check the model against two-particle correlation data.

Original languageEnglish
Pages (from-to)67-78
Number of pages12
JournalEuropean Physical Journal C
Issue number1
Publication statusPublished - Dec 1 2004


ASJC Scopus subject areas

  • Engineering (miscellaneous)
  • Physics and Astronomy (miscellaneous)

Cite this